MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL RG SA 5.5MM W/2 UB-BL CBRD BL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL RG SA 5.5MM W/2 UB-BL CBRD BL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72203706
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure the first implant was placed and it was anchored perfectly, then the implant was started with its respective initiator , but when it was being screwed it got broken.No patient injuries or delay were reported.Back-up device was available to complete the surgery.
 
Additional Manufacturer Narrative
One 72203706 healicoil pk 5.5mm suture anchor reported on.Due to product unavailability, the complaint could not be visually evaluated.Evaluation results were based upon information relayed.Factors that may affect device performance include: device ability, surgical ability, procedure location and tissue condition.Influences that could compromise product performance or integrity that are unrelated to manufacture include: damaged or use of other than recommended prep instrument size or types.Pressure or excess torque applied.Inadequate bone quality resulting in anchor pullout or loss of fixation.Unexpected bone condition/density.Breakage and damage can occur due to use of sharp instruments to manage or control the suture.
 
Additional Manufacturer Narrative
One healicoil regenesorb 5.5mm suture anchor product returned.The complaint is listed as ¿when it was screwed it was broken.¿ the observation surrounds the fractured anchor.The other components are undamaged.Instructions for use details proper use of the tensioning mechanism and release of the anchor.There were twisted suture at the distal tip of the inserter.There was a small fragment of fractured regenesorb anchor crossbar caught up in the suture.The condition indicates excess torque and pressure was placed upon the anchor during attempted insertion.Recommended prep instrument for normal bone density is a 5.5mm threaded dilator.Please note: per instructions for use: ¿if more torque is required to insert the anchor, stop and ensure that the hole size and depth are correct for the bone conditions encountered.It is the responsibility of the surgeon to determine the patient¿s bone condition, appropriately prepare the insertion site, and determine the suitability of the implant for the procedure.¿ no root cause related to the manufacture of this device was established.

Brand Name
HEALICOIL RG SA 5.5MM W/2 UB-BL CBRD BL
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8501524
Report Number1219602-2019-00413
Device Sequence Number19108655
Product Code MAI
UDI-Device Identifier00885554031416
UDI-Public00885554031416
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2020
Device Catalogue Number72203706
Device Lot Number50678595
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer05/24/2019
06/11/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date05/27/2019
06/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1